Arkansas, 2009Wildfire in Arkansas, January 17, 2009
January 17, 2009 · NWS LZK · 1 event in 1 county or zone
After some precipitation during the first week of the year, a spell of dry weather began in Arkansas. Through the middle of the month, the passage of dry cold fronts brought gusty winds and low humidities, drying vegetation considerably.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After some precipitation during the first week of the year, a spell of dry weather began in Arkansas. Through the middle of the month, the passage of dry cold fronts brought gusty winds and low humidities, drying vegetation considerably.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 17, 10:28 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 17, 10:28 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1028 AM CST SAT JAN 17 2009
.UPDATE...
HIGH PRESSURE LOCATED OVER THE SOUTHEAST U.S. WILL CONTINUE TO
PROVIDE SOUTH WINDS ACROSS THE AREA THIS AFTERNOON. THIS WILL BRING
WARMER AIR INTO THE REGION. THE SOUTH WINDS WILL GUST TO 25 TO 30
MPH IN SOME LOCATIONS. INCREASED TEMPERATURES A COUPLE OF DEGREES IN
THE NORTH. HARRISON HAS WARMED TO 48 DEGREES ALREADY THIS MORNING.
ADJUSTED CLOUD COVER FOR OVERCAST CONDITIONS CONTINUING OVER THE
SOUTHERN TWO THIRDS OF THE STATE.
&&
.PREV DISCUSSION... /ISSUED 536 AM CST SAT JAN 17 2009/
AVIATION...
THERE ARE CEILINGS AROUND 3 THSD FEET OVER THE SOUTH AND EAST
SECTIONS. THEY WILL CONTINUE SPREADING NORTHEAST IN ADVANCE OF A
COLD FRONT THAT IS FORECAST TO CROSS THE FORECAST AREA TONIGHT.
SMALL RAIN CHANCES ARE EXPECTED OVER THE SOUTHEAST SECTIONS
TONIGHT.
PREV DISCUSSION... /ISSUED 350 AM CST SAT JAN 17 2009/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
ARCTIC HIGH PRES WAS LOCATED E OF THE FA EARLY THIS MRNG...WITH LGT
S/SELY WINDS NOTED OVR THE REGION. AN AREA OF LOW CLOUDS BEGAN
FORMING FRI EVENING AND EXPANDED ACRS MUCH OF THE AREA THIS MRNG.
THE CLOUDS HAVE ALLOWED TEMPS TO RMN STEADY OR EVEN RISE A FEW
DEGREES IN SOME AREAS.
S/SWLY FLOW WL INCRS ACRS THE MID SOUTH TODAY AHEAD OF A FAST MOVG
CDFNT THAT WL MOVE THRU THE FA TNGT AND EARLY SUN. MODELS INDC THAT
THE LOW CLOUDS SHLD SCT OUT THIS AFTN. LOW LVL RH RETURN AHEAD THE
FNT STILL NOT IMPRESSIVE...BUT CONTD WL LOW CHC POPS OVR SERN AR
LATER TNGT WITH FROPA.
LTL CHG IN AIRMASS NOTED BEHIND THE AFOREMENTIONED FNTL BNDRY...
SO HIGHS ON SUN SHLD BE SIMILAR TO TODAY/S READINGS. NWLY FLOW ALOFT
WL BRING ANOTHER CDFNT SWD THRU THE FA SUN NGT/EARLY MON. COLDER AIR
WL FOLLOW THIS BNDRY WITH A RETURN TO BLW NORMAL TEMPS. LACK OF SIG
MOISTURE WL KEEP PRECIP CHCS NIL. AIRMASS WL BEGIN TO MODIFY TOWARD
THE END OF THE PD.
LONG TERM...WEDNESDAY THROUGH FRIDAY
RIDGE ALOFT WILL MOVE OVER THE STATE AND FLATTEN QUICKLY ON
WEDNESDAY. NEXT...A SHORTWAVE WILL DROP SOUTH INTO THE CENTRAL
ROCKIES AND APPROACH THE STATE THURSDAY...WITH ITS EFFECTS AT THE
SURFACE STARTING THURSDAY AFTERNOON AND CONTINUING THROUGH FRIDAY
AFTERNOON. THE SURFACE PATTERN WILL A HIGH OFF TO OUR SOUTHEAST AND
DRY AIR IN PLACE. MOISTURE WILL INCREASE FROM THE SOUTH THURSDAY
AFTERNOON...BRINGING WITH IT SMALL CHANCES OF SHOWERS. A COLD FRONT
WILL CROSS THE FORECAST AREA BEGINNING 12Z FRIDAY AND MOVE EAST OUT
OF THE STATE BY EARLY AFTERNOON. REINFORCING COOL AIR WILL FILTER
SOUTH BEHIND THE FRONT. TEMPERATURES WILL WARM ABOVE NORMALS IN
ADVANCE OF THE FRONT ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 49 30 48 27 / 0 10 10 10
CAMDEN AR 52 38 59 29 / 0 20 10 0
HARRISON AR 52 29 42 24 / 0 0 10 0
HOT SPRINGS AR 51 34 56 30 / 0 10 10 0
LITTLE ROCK AR 50 36 53 29 / 0 10 10 0
MONTICELLO AR 51 38 55 32 / 0 30 10 0
MOUNT IDA AR 52 34 56 29 / 0 10 10 0
MOUNTAIN HOME AR 52 29 44 25 / 0 0 10 10
NEWPORT AR 48 32 49 28 / 0 10 10 10
PINE BLUFF AR 51 37 54 30 / 0 20 10 0
RUSSELLVILLE AR 51 28 52 24 / 0 10 10 0
SEARCY AR 49 32 50 26 / 0 10 10 0
STUTTGART AR 49 35 51 29 / 0 10 10 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
51
Hazardous weather outlook, Jan 17, 5:00 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT JAN 17 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT JAN 17 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
32
Wildfire, Saline
- When
- January 17, 12:25 PM CST to 8:30 PM CST
- Where
- Saline forecast zone
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
A wildfire burned 140 acres in timberlands of extreme eastern Saline County. The fire occurred between Brown's Trail and Hensley Mail Route Road. Most of the fire burned low to the ground. The fire threatened five residences, but was stopped by local fire departments and the Arkansas Forestry Commission.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arkansas, January 17, 20091 death · 2 injured · 1 event
- Winter Weather in Tennessee, January 17 to 18, 200913 injured · 2 events
- High Wind in Oregon, January 17, 20092 injured · $30,000 · 50 kt wind · 1 event
- Wildfire in Texas, January 17, 2009$55,000 · 1 event
- High Wind in Oregon, January 17 to 19, 2009$25,000 · 67 kt wind · 3 events
- Winter Storm and Lake-Effect Snow in Michigan, January 17 to 20, 200914 events
- Heavy Snow in Michigan, January 17 to 18, 200913 events
- Heavy Snow in Pennsylvania, January 17 to 18, 20098 events
- Winter Weather in North Carolina, January 17 to 18, 20095 events
- Winter Storm in Michigan, January 17, 20094 events
- Winter Storm in Michigan, January 17 to 18, 20093 events
- Winter Weather in Pennsylvania, January 17 to 18, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141640.